Alert archive / Tennessee / High Wind Warnings in 2010

High Wind Warning 2, NWS Morristown, TN

January 23, 201012 counties in Tennessee; Cherokee County, Clay County, North Carolina; Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this high wind warning at Jan 23, 2010, 3:42 PM EST for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina; Washington County, City of Bristol, Virginia. It took effect at Jan 23, 2010, 9:00 PM EST. It was in force for 19 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 23, 2010, 3:42 PM EST (20:42 UTC)
In effect from
Jan 23, 2010, 9:00 PM EST
Expired
Jan 24, 2010, 3:47 PM EST
In force
19 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 3:00 AM ESTNON-TSTM WND GST 782 W Gatlinburg, TNWIND GUST OF 78 MPH AT THE COVE MOUNTAIN WIND TOWER.
Jan 24, 5:30 AM ESTNON-TSTM WND GST 876 Se Greeneville, TNPEAK WIND GUST OF 87 MPH AT THE CAMP CREEK WIND TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WWUS74 KMRX 232042
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EST SAT JAN 23 2010

...VERY WINDY CONDITIONS EXPECTED THIS EVENING INTO SUNDAY ACROSS THE
MOUNTAINS AND THEIR ADJACENT FOOTHILLS...

.A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TONIGHT INTO SUNDAY. SOUTHEAST WINDS AHEAD
OF THIS FRONT WILL COMBINE WITH A STABLE AIR MASS TO PRODUCE
MOUNTAIN WAVES...IN THE WESTERN FOOTHILLS OF THE APPALACHIAN
MOUNTAINS.

OTHER ADJACENT HIGHER TERRAIN AREAS...SUCH AS THE CUMBERLAND
PLATEAU...CAN EXPECT JUST SLIGHTLY LOWER SUSTAINED WIND SPEEDS AND
GUSTS. A WIND ADVISORY HAS BEEN POSTED FOR THOSE AREAS...INCLUDING
THE REMAINING AREAS OF EXTREME SOUTHWESTERN VIRGINIA.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008-
240445-
/O.UPG.KMRX.HW.A.0002.100124T0200Z-100124T2100Z/
/O.NEW.KMRX.HW.W.0002.100124T0200Z-100124T2100Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...ABINGDON
342 PM EST SAT JAN 23 2010

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH 
  STRONG GUSTY WINDS CONTINUING UNTIL MID AFTERNOON ON SUNDAY. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 30 TO 45
  MPH...WITH GUSTS IN EXCESS OF 60 MPH ACROSS THE MOUNTAINS AND
  THEIR ADJACENT FOOTHILLS.

* IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE SIGNIFICANT
  WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY DAMAGE AND POWER
  OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT TO
  STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH
  PROFILE VEHICLES NEAR THE MOUNTAINS AND ADJACENT FOOTHILLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-005-006-240445-
/O.NEW.KMRX.WI.Y.0002.100124T0200Z-100124T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-SCOTT-RUSSELL-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON
342 PM EST SAT JAN 23 2010 /242 PM CST SAT JAN 23 2010/

...WIND ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ THIS EVENING
TO 4 PM EST /3 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST /8 PM CST/ THIS
EVENING TO 4 PM EST /3 PM CST/ SUNDAY. 


* TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH 
  STRONG GUSTY WINDS CONTINUING UNTIL MID AFTERNOON ON SUNDAY. 

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO BETWEEN 20 TO 35
  MPH...WITH GUSTS UP TO 45 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG
4 follow-up statements
439 
WWUS74 KMRX 240246
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
946 PM EST SAT JAN 23 2010

...VERY WINDY CONDITIONS EXPECTED THIS EVENING INTO SUNDAY ACROSS
THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...

.A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TONIGHT INTO SUNDAY. SOUTHEAST WINDS AHEAD
OF THIS FRONT WILL COMBINE WITH A STABLE AIR MASS TO PRODUCE
MOUNTAIN WAVES...IN THE WESTERN FOOTHILLS OF THE APPALACHIAN
MOUNTAINS.

OTHER ADJACENT HIGHER TERRAIN AREAS...SUCH AS THE CUMBERLAND
PLATEAU...AND HIGHER ELEVATIONS IN SOUTHWEST VIRGINIA CAN EXPECT
JUST SLIGHTLY LOWER SUSTAINED WIND SPEEDS AND GUSTS. A WIND
ADVISORY HAS BEEN POSTED FOR THOSE AREAS.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008-
241045-
/O.CON.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...ABINGDON
946 PM EST SAT JAN 23 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

* TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH STRONG
  GUSTY WINDS SHIFTING TO THE SOUTHWEST AND CONTINUING UNTIL MID
  AFTERNOON SUNDAY.

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 30 TO 45 MPH...WITH
  GUSTS IN EXCESS OF 60 MPH ACROSS THE MOUNTAINS AND THEIR ADJACENT
  FOOTHILLS.

* IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE 
  SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY 
  DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO 
  NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY 
  THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND 
  ADJACENT FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-005-006-241045-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-SCOTT-RUSSELL-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON
946 PM EST SAT JAN 23 2010 /846 PM CST SAT JAN 23 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/
SUNDAY. 

* TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...WITH STRONG
  GUSTY WINDS SHIFTING TO THE SOUTHWEST AND CONTINUING UNTIL MID
  AFTERNOON SUNDAY.

* WINDS: SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 35 MPH...WITH
  GUSTS UP TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TD
442 
WWUS74 KMRX 240816
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EST SUN JAN 24 2010

...GUSTY WINDS EXPECTED TODAY WITH VERY WINDY CONDITIONS ACROSS
THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS...

.A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TODAY...WITH SOUTHEAST WINDS AHEAD OF THIS
FRONT COMBINING WITH A STABLE AIR MASS TO PRODUCE MOUNTAIN WAVES IN
THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. IN ADDITION...A
STRONG WIND FLOW ACROSS THE HIGHER ELEVATIONS...COULD POSSIBLY BE
LOWERED INTO THE VALLEYS TODAY WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG THE COLD FRONT.


NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008-
241700-
/O.CON.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...ABINGDON
316 AM EST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* TIMING: VERY STRONG SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL
  PASSAGE AROUND MID AFTERNOON.

* WINDS: SOUTHEASTERLY WINDS BETWEEN 30 AND 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH...ARE EXPECTED ACROSS THE MOUNTAINS AND THEIR
  ADJACENT FOOTHILLS. IN FACT...WIND GUSTS BETWEEN 80 AND 100 MPH
  WILL BE POSSIBLE AT TIMES IN SOME AREAS OF THE WESTERN FOOTHILLS.

* IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE 
  SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY 
  DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO 
  NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY 
  THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND 
  ADJACENT FOOTHILLS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ015-016-036>039-067>070-083-084-099-100-241700-
/O.EXA.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/
HANCOCK-HAWKINS-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-RHEA-MEIGS-HAMILTON-BRADLEY-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...
KNOXVILLE...DANDRIDGE...DAYTON...DECATUR...CHATTANOOGA...
CLEVELAND
316 AM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* TIMING: STRONG SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE
  AROUND MID AFTERNOON.

* WINDS: SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH
  WITH HIGHER GUSTS UP TO 50 MPH...ESPECIALLY WITH A LINE OF
  SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE
  SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ012>014-035-081-082-098-VAZ001-002-005-006-241700-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE-
WISE-SCOTT-RUSSELL-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON
316 AM EST SUN JAN 24 2010 /216 AM CST SUN JAN 24 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON. 

* TIMING: STRONG SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE
  AROUND MID AFTERNOON.

* WINDS: SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH
  WITH HIGHER GUSTS UP TO 50 MPH...ESPECIALLY WITH A LINE OF
  SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE
  SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DMG
218 
WWUS74 KMRX 241623 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1123 AM EST SUN JAN 24 2010

...GUSTY WINDS EXPECTED WITH VERY WINDY CONDITIONS ACROSS THE
MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS...

.A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TODAY...WITH SOUTHEAST WINDS AHEAD OF THIS
FRONT COMBINING WITH A STABLE AIR MASS TO PRODUCE MOUNTAIN WAVES
IN THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. IN
ADDITION...A STRONG WIND FLOW ACROSS THE HIGHER ELEVATIONS...
COULD POSSIBLY BE LOWERED INTO THE VALLEYS THIS AFTERNOON WITH A
LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT.

THE COLD FRONT APPEARS TO BE SLOWING DOWN...SO BREEZY TO WINDY
CONDITIONS MAY LINGER INTO THE EVENING HOURS...AS WELL AS PERIODS
OF MODERATE TO LOCALLY HEAVY RAINS. 

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ008-
242100-
/O.CON.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...ABINGDON
1123 AM EST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON.

* TIMING: VERY STRONG SOUTHEAST WINDS WILL CONTINUE AHEAD OF A SLOW
  MOVING COLD FRONT.

* WINDS: SOUTHEASTERLY WINDS BETWEEN 30 AND 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH...ARE EXPECTED ACROSS THE MOUNTAINS AND THEIR 
  ADJACENT FOOTHILLS. IN FACT...WIND GUSTS BETWEEN 80 AND 100 
  MPH WILL BE POSSIBLE AT TIMES IN SOME AREAS OF THE WESTERN 
  FOOTHILLS. 

* IMPACTS: THIS WIND EVENT HAS THE POTENTIAL TO PRODUCE 
  SIGNIFICANT WIND DAMAGE. FALLEN TREES LEADING TO PROPERTY 
  DAMAGE AND POWER OUTAGES ARE POSSIBLE. TRAVELERS WILL ALSO 
  NEED TO BE ALERT TO STRONG AND GUSTY CROSSWINDS...ESPECIALLY 
  THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND 
  ADJACENT FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-006-
242100-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-RUSSELL-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON
1123 AM EST SUN JAN 24 2010 /1023 AM CST SUN JAN 24 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON. 

* TIMING: STRONG SOUTHEAST WINDS WILL CONTINUE AHEAD OF A SLOW
  MOVING COLD FRONT.

* WINDS: SOUTHEAST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH
  WITH HIGHER GUSTS UP TO 50 MPH...MAINLY WITH SHOWERS AND ISOLATED
  THUNDERSTORMS AHEAD OF OR ALONG THE COLD FRONT.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG
502 
WWUS74 KMRX 242047
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 PM EST SUN JAN 24 2010

...STRONG AND GUSTY SOUTHERLY WINDS EARLY TONIGHT IN THE HIGHER
ELEVATIONS... 

.STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD
FRONT. HOWEVER...WIND SPEEDS HAD SIGNIFICANTLY DECREASED FROM
EARLIER TODAY. WINDS WILL SHIFT TO THE SOUTHWEST OR WEST AND
CONTINUE TO DECREASE...AFTER THE COLD FRONT PASSES EAST OF THE
REGION TONIGHT.

NCZ060-061-TNZ017-018-040>047-071>074-086-087-101-102-VAZ008-
250300-
/O.CAN.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/
/O.NEW.KMRX.WI.Y.0003.100124T2047Z-100125T0300Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...ABINGDON
347 PM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A SLOW MOVING
  COLD FRONT.

* WINDS: SOUTHEASTERLY WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP UP
  TO 50 MPH CAN BE EXPECTED...MAINLY IN THE HIGHER ELEVATIONS.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ085-242200-
/O.CAN.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/
MCMINN-
INCLUDING THE CITY OF...ATHENS
347 PM EST SUN JAN 24 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHERLY WINDS HAD DECREASED OVER LOWER ELEVATIONS OF EAST
TENNESSEE...INCLUDING THE FOOTHILLS.

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-006-
242200-
/O.CAN.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-RUSSELL-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON
347 PM EST SUN JAN 24 2010 /247 PM CST SUN JAN 24 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAD DECREASED OVER LOWER ELEVATIONS OF EAST
TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU.

$$

TG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 23, 3:35 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 23, 3:35 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EST SAT JAN 23 2010

.SHORT TERM (TONIGHT THROUGH MONDAY)...MOST SIGNIFICANT WEATHER FOR
THESE PERIODS WILL BE THE FIRST 24 TO 30 HOURS...AS SURFACE LOW
TRACKS NORTH ACROSS MID MISS VALLEY TONIGHT TO WESTERN GREAT LAKES
BY SUNDAY EVENING. STRONG SE LOW LEVEL JET DEVELOPS AHEAD OF THE
ASSOCIATED COLD FRONT...WHICH WILL PROVIDE VERY WINDY CONDITIONS TO
THE MTNS AND FOOTHILLS (MTN WAVE) AND AN EARLY PERIOD OF DOWNSLOPING
FOR CENTRL AND NRN VALLEY LOCATIONS OF THE FORECAST AREA. IN GENERAL
BOTH GFS AND NAM SHOW THE EFFECTS OF DOWNSLOPING WITH VERY LIGHT QPF
FOR DOWNSLOPE AREAS...ALTHO SHOWERS SHOULD SPREAD INTO WRN AND SRN
AREAS IN THE 06Z TO 12Z SUNDAY PERIOD. SOME LOCALLY HEAVY RAINS MAY
OCCUR OVER EXTREME SE TN AND SW NC...BUT BRUNT OF HEAVY RAINS WILL
BE OVER WRN NC NORTH INTO RNK AREA.

PUSHED HIGH WIND WATCH TO A WARNING...AND ISSUED A WIND ADVISORY FOR
NEARBY HIGHER TERRAIN AREAS. PREVIOUS POP AND WEATHER (WX) GRIDS
LOOKED GOOD FOR TONIGHT (WITH A SLIGHT DECREASE IN POPS FOR DOWNSLOPE
AREAS) AND GENERALLY THROUGH MONDAY. COLD AIR ADVECTION AND SOME
WRAP AROUND MOISTURE WARRANTS DECREASING POPS SUNDAY NIGHT AND
MONDAY. HOWEVER...COLD AIR ARRIVES QUITE LATE SUNDAY NIGHT...SO
WON'T ANTICIPATE MUCH THREAT OF SNOW SHOWERS INTO MONDAY MORNING FOR
NOW. SURFACE TEMPS AND LOW LEVEL THICKNESSES APPEAR TO BE TOO WARM.

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...EARLY PART OF THE
FORECAST WILL FEATURE NORTHWEST (UPSLOPE) FLOW AND A COUPLE OF SHORT
WAVE IMPULSES THROUGH TUESDAY. CANADIAN AIR AND SUFFICIENTLY DEEP
MOISTURE WILL BE IN PLACE FOR SOME SNOW SHOWERS WITH OROGRAPHIC LIFT
REQUIRING SLIGHTLY HIGHER POP IN THE MOUNTAINS. UPPER LEVEL FLOW
FINALLY FLATTENS OUT ON WEDNESDAY AS ATMOSPHERE PREPARES FOR THE
ARRIVAL OF A SOUTHERN STREAM SHORTWAVE. ISENTROPIC LIFTING PROCESSES
ALONG WITH INCREASING PACIFIC AND GULF MOISTURE WILL LEAD TO
INCREASING PROBABILITY OF PRECIP MAINLY THURSDAY NIGHT INTO FRIDAY.
SOUTHEAST STATES SURFACE LOW PRESSURE WITH INVERTED TROFFING NORTH
THROUGH THE MID SOUTH WILL SHIFT EAST FROM THE LOWER MISSISSIPPI
VALLEY TO THE CAROLINA COAST BY 12Z SATURDAY. STAYED IN A MEDIUM
CHANCE POP CATEGORY FOR THE EVENT WHICH WRAPS UP DURING THE DAY
SATURDAY AS DRIER AIR FILTERS IN BEHIND THE LOW PRESSURE SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             47  61  41  51  30 /  90 100  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  46  64  41  50  29 /  70 100  40  30  30
OAK RIDGE, TN                       45  61  41  48  28 /  70 100  30  30  30
TRI CITIES AIRPORT, TN              38  62  39  48  26 /  30 100  50  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR
     THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR
     THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...SULLIVAN...UNICOI...WASHINGTON TN...WEST POLK.

     WIND ADVISORY FROM 9 PM EST /8 PM CST/ THIS EVENING TO 4 PM EST
     /3 PM CST/ SUNDAY FOR THE FOLLOWING ZONES: BLEDSOE...
     CAMPBELL...CLAIBORNE...MARION...MORGAN...SCOTT TN...
     SEQUATCHIE.

VA...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR
     THE FOLLOWING ZONES: WASHINGTON.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WISE.

&&

TG/
Hazardous weather outlook, Jan 23, 5:00 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST SAT JAN 23 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EST (400 AM CST) SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE
RIVER VALLEY TONIGHT...BRINGING HIGH WINDS ACROSS THE MOUNTAINS AND
THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES.

PLEASE SEE THE LATEST MEMNPWMRX PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IN ADDITION TO MOUNTAIN WAVES...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ON SUNDAY...WHICH WILL BRING THE POSSIBILITY OF DAMAGING
WINDS IN SOME OF THE VALLEY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND SUNDAY FOR WIND
REPORTS.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:42 PM ESTWind AdvisoryMRXAnderson, Bledsoe, Bradley, Campbell, Claiborne, Grainger and 15 more24 hr

Nearby

High Wind Warnings in Tennessee, 2010High Wind Warnings in North Carolina, 2010High Wind Warnings in Virginia, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.